Alert archive / Pennsylvania / Severe Thunderstorm Warnings in 2012

Severe Thunderstorm Warning 95, NWS State College, PA

July 7, 20126 counties in Pennsylvania

NWS State College, PA issued this severe thunderstorm warning at Jul 7, 2012, 2:24 PM EDT for 6 counties in Pennsylvania. It was in force for 66 min. 6 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jul 7, 2012, 2:24 PM EDT (18:24 UTC)
Expired
Jul 7, 2012, 3:30 PM EDT
In force
66 min
Issued by
NWS State College, PA
Area
Storm-based polygon

Counties Cameron County, PA, Elk County, PA, McKean County, PA, Potter County, PA, Tioga County, PA, Warren County, PA

The radar

The State College radar (KCCX), 101 km from the middle of the area, began a volume at 18:25 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jul 7, 2:50 PM EDTTSTM WND DMGDuke Center, PATREES DOWN.
Jul 7, 2:55 PM EDTHAIL 1Port Allegany, PA
Jul 7, 2:59 PM EDTHAIL 17 Nw Ulysses, PAQUARTER-SIZED HAIL REPORTED NORTHWEST OF ULYSSES.
Jul 7, 3:00 PM EDTHAIL 1.75Turtlepoint, PA
Jul 7, 3:05 PM EDTTSTM WND DMGUlysses, PALARGE LIMBS DOWN. ESTIMATED 75 MPH WIND GUSTS.
Jul 7, 3:25 PM EDTTSTM WND DMG6 W Wellsboro, PANUMEROUS REPORTS OF TREES AND WIRES DOWN BETWEEN WELLSBORO AND GALETON.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 6 storm reports to this severe thunderstorm warning; the first came 26 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Jul 7, 11:41 AM EDTSevere Thunderstorm WatchSPC7 hr
Jul 7, 2:16 PM EDTSevere Thunderstorm WatchSPC5 hr

The nearest sounding before it

Buffalo Intl Airport, NY (KBUF), launched 12:00Z, 6.4 hours before the alert went out and 139 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Buffalo Intl Airport, NY at 12:00Z on 2012-07-07Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 294 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Buffalo Intl Airport, NY at 12:00Z on 2012-07-07The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 79 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
294 J/kg
Mixed-layer CIN
-135 J/kg
Mixed-layer LCL
1026 m above ground
0-6 km bulk shear
43 kt
0-1 km storm-relative helicity
79 m²/s²
0-3 km storm-relative helicity
149 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.4

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

060 
WUUS51 KCTP 071824
SVRCTP
PAC023-047-083-105-117-123-071930-
/O.NEW.KCTP.SV.W.0095.120707T1824Z-120707T1930Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE STATE COLLEGE PA
224 PM EDT SAT JUL 7 2012

THE NATIONAL WEATHER SERVICE IN STATE COLLEGE PA HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  NORTHWESTERN CAMERON COUNTY IN NORTH CENTRAL PENNSYLVANIA...
  NORTH CENTRAL ELK COUNTY IN NORTH CENTRAL PENNSYLVANIA...
  MCKEAN COUNTY IN NORTH CENTRAL PENNSYLVANIA...
  POTTER COUNTY IN NORTH CENTRAL PENNSYLVANIA...
  TIOGA COUNTY IN NORTH CENTRAL PENNSYLVANIA...
  NORTHEASTERN WARREN COUNTY IN NORTH CENTRAL PENNSYLVANIA...

* UNTIL 330 PM EDT

* AT 221 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  LINE OF SEVERE THUNDERSTORMS. THESE SEVERE STORMS EXTENDED FROM
  WILLEYVILLE TO FREWSBURG...MOVING SOUTHEAST AT 40 MPH. THESE STORMS
  ARE CAPABLE OF PRODUCING ONE INCH DIAMETER HAIL...AND DAMAGING
  WINDS IN EXCESS OF 60 MPH. 

* SEVERE THUNDERSTORMS WILL BE NEAR...
  SCANDIA AND BRADFORD AROUND 230 PM EDT...
  SHINGLEHOUSE AROUND 235 PM EDT...
  GENESEE AND REW AROUND 240 PM EDT...
  MARSHBURG AND CORYVILLE AROUND 245 PM EDT...
  

THIS WILL IMPACT THE FOLLOWING MAJOR ROADS...ROUTE 6...ROUTE 15...
ROUTE 62...ROUTE 219...STATE ROAD 46...STATE ROAD 59...STATE ROAD
446...STATE ROAD 449.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SEVERE THUNDERSTORMS CREATE WINDS OF MORE THAN 57 MPH...OR HAIL ONE
INCH OR LARGER.

SEVERE THUNDERSTORMS PRODUCE DAMAGE. MOVE INSIDE A PERMANENT BUILDING
NOW TO BE SAFE FROM STRONG WIND GUSTS AND LARGE HAIL.

PLEASE REPORT HAIL...STRONG WINDS OR WIND DAMAGE TO THE NATIONAL
WEATHER SERVICE BY CALLING TOLL FREE...1 8 7 7 6 3 3 6 7 7 2.

&&

LAT...LON 4201 7747 4162 7691 4150 7846 4200 7920
TIME...MOT...LOC 1824Z 312DEG 34KT 4209 7772 4198 7904

$$

FORECASTER: LA CORTE
2 follow-up statements
631 
WWUS51 KCTP 071857
SVSCTP

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE STATE COLLEGE PA
257 PM EDT SAT JUL 7 2012

PAC123-071906-
/O.CAN.KCTP.SV.W.0095.000000T0000Z-120707T1930Z/
WARREN PA-
257 PM EDT SAT JUL 7 2012

...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN WARREN COUNTY IS
CANCELLED...

THE STORM THAT PROMPTED THE SEVERE THUNDERSTORM WARNING HAS MOVED OUT
OF THE AREA...THEREFORE THE SEVERE THUNDERSTORM WARNING HAS BEEN
CANCELLED.

LAT...LON 4175 7854 4185 7835 4197 7787 4197 7741
      4162 7691 4160 7718 4160 7734 4158 7742
      4150 7846 4172 7878
TIME...MOT...LOC 1856Z 312DEG 34KT 4188 7731 4190 7777
          4178 7824 4168 7843 4167 7863

$$

PAC023-047-083-105-117-071930-
/O.CON.KCTP.SV.W.0095.000000T0000Z-120707T1930Z/
CAMERON PA-ELK PA-MCKEAN PA-POTTER PA-TIOGA PA-
257 PM EDT SAT JUL 7 2012

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 330 PM EDT
FOR TIOGA...POTTER...SOUTHERN MCKEAN...NORTH CENTRAL ELK AND
NORTHWESTERN CAMERON COUNTIES...

AT 251 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING ONE INCH
DIAMETER HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THESE STORMS
WERE LOCATED ALONG A LINE EXTENDING FROM KNOXVILLE TO ULYSSES TO PORT
ALLEGANY TO 6 MILES SOUTHWEST OF CROSBY TO MOUNT JEWETT...MOVING
SOUTHEAST AT 40 MPH.

THE STRONGEST STORM WITH NEARLY CONTINUOUS LIGHTNING WAS APPROACHING 
CORYVILLE.

SEVERE THUNDERSTORMS WILL BE NEAR...
KEATING SUMMIT AND COUDERSPORT AROUND 305 PM EDT...
DENTON HILL STATE PARK AND ELK RIVER AROUND 310 PM EDT...
LYMAN RUN STATE PARK AND AUSTIN AROUND 315 PM EDT...

THIS WILL IMPACT THE FOLLOWING MAJOR ROADS...ROUTE 6...ROUTE 15...
STATE ROAD 449.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

IN ADDITION TO LARGE HAIL AND DAMAGING WINDS...CONTINUOUS CLOUD TO 
GROUND LIGHTNING IS OCCURRING WITH THIS LINE OF STORMS. MOVE INDOORS 
IMMEDIATELY! LIGHTNING IS ONE OF NATURE'S NUMBER ONE KILLERS. 
REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE 
STRUCK BY LIGHTNING.

PLEASE REPORT HAIL...STRONG WINDS OR WIND DAMAGE TO THE NATIONAL
WEATHER SERVICE BY CALLING TOLL FREE...1 8 7 7 6 3 3 6 7 7 2.

&&

LAT...LON 4175 7854 4185 7835 4197 7787 4197 7741
      4162 7691 4160 7718 4160 7734 4158 7742
      4150 7846 4172 7878
TIME...MOT...LOC 1856Z 312DEG 34KT 4188 7731 4190 7777
          4178 7824 4168 7843 4167 7863

$$

FORECASTER: LA CORTE
086 
WWUS51 KCTP 071921
SVSCTP

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE STATE COLLEGE PA
321 PM EDT SAT JUL 7 2012

PAC047-083-071931-
/O.CAN.KCTP.SV.W.0095.000000T0000Z-120707T1930Z/
ELK PA-MCKEAN PA-
321 PM EDT SAT JUL 7 2012

...THE SEVERE THUNDERSTORM WARNING FOR SOUTHERN MCKEAN AND NORTH
CENTRAL ELK COUNTIES IS CANCELLED...

THE STORM THAT PROMPTED THE SEVERE THUNDERSTORM WARNING HAS MOVED OUT
OF THE AREA...THEREFORE THE SEVERE THUNDERSTORM WARNING HAS BEEN
CANCELLED.

LAT...LON 4162 7691 4151 7836 4152 7842 4154 7842
      4174 7796 4177 7762 4178 7714
TIME...MOT...LOC 1921Z 312DEG 34KT 4172 7708 4171 7753
          4168 7787 4151 7823

$$

PAC023-105-117-071930-
/O.CON.KCTP.SV.W.0095.000000T0000Z-120707T1930Z/
CAMERON PA-POTTER PA-TIOGA PA-
321 PM EDT SAT JUL 7 2012

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 330 PM EDT
FOR SOUTHERN TIOGA...SOUTHERN POTTER AND NORTHWESTERN CAMERON
COUNTIES...

AT 317 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING QUARTER
SIZE HAIL...AND DESTRUCTIVE WINDS IN EXCESS OF 70 MPH. THESE STORMS
WERE LOCATED ALONG A LINE EXTENDING FROM BLOSSBURG TO GALETON TO
CHERRY SPRINGS STATE PARK TO SIZERVILLE...MOVING SOUTHEAST AT 40 MPH.

THIS LINE OF STORMS HAS A HISTORY OF PRODUCING DESTRUCTIVE WINDS AND 
LARGE HAIL. SEEK SHELTER NOW INSIDE A STURDY STRUCTURE...AND STAY 
AWAY FROM WINDOWS.

SEVERE THUNDERSTORMS WILL BE NEAR...
MORRIS AND LEETONIA AROUND 330 PM EDT...

THIS WILL IMPACT THE FOLLOWING MAJOR ROADS...ROUTE 6...ROUTE 15.

PRECAUTIONARY/PREPAREDNESS ACTIONS...



IN ADDITION TO LARGE HAIL AND DAMAGING WINDS...CONTINUOUS CLOUD TO
GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS
IMMEDIATELY! LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS.
REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE
STRUCK BY LIGHTNING.

PLEASE REPORT HAIL...STRONG WINDS OR WIND DAMAGE TO THE NATIONAL
WEATHER SERVICE BY CALLING TOLL FREE...1 8 7 7 6 3 3 6 7 7 2.

&&

LAT...LON 4162 7691 4151 7836 4152 7842 4154 7842
      4174 7796 4177 7762 4178 7714
TIME...MOT...LOC 1921Z 312DEG 34KT 4172 7708 4171 7753
          4168 7787 4151 7823

$$

FORECASTER: LA CORTE

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS State College, PA wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 7, 11:25 AM EDT, 2 hours 59 minutes earlier.

Area forecast discussion, Jul 7, 11:25 AM EDT, 2 hours 59 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE STATE COLLEGE PA
1125 AM EDT SAT JUL 7 2012

.SYNOPSIS...
A LARGE RIDGE OF HIGH PRESSURE WILL PRODUCE PERHAPS THE HOTTEST DAY
OF THE SUMMER TODAY. A COLD FRONT WILL SLIP SOUTH FROM NEW YORK
STATE AND PUSH THE HOT AIR TO THE SOUTH AND EAST ON SUNDAY. THIS
WILL BEGIN A COOL DOWN THAT WILL LAST MUCH OF NEXT WEEK.

&&

.NEAR TERM /UNTIL 6 PM THIS EVENING/...
LATE MORNING SATELLITE AND RADAR COMPOSITE SHOWS THE INITIAL
STAGES OF AN MCS /ASSOCIATED WITH A FLAT UPPER SHORTWAVE AND
CORRESPONDING...POWERFUL MID LEVEL JET CORE OF 50-60 KTS/ THAT WILL
PLOW TO THE SE AND NIP OUR FAR NERN COUNTIES THROUGH EARLY THIS
AFTERNOON.

THE LLVL OUTFLOW BOUNDARY FROM THIS CONVECTIVE FEATURE...WILL
COMBINE WITH THE INLAND PENETRATION OF THE LAKE ERIE BREEZE...AND
FAVORABLE RIGHT ENTRANCE REGION OF AN APPROACHING UPPER JETLET TO
DEVELOP ADDITIONAL CLUSTERS OF STRONG TO POSSIBLY SVR TSRA ACROSS
NRN PENN AFTER 18Z.

THE STRONG MID LEVEL CAP...HIGHLIGHTED BY 700 MB TEMPS OF GRTN
+12C...SHOULD GREATLY LIMIT THE SOUTHWARD PROGRESSION OF TSRA LATE
TODAY INTO THE SOUTHERN HALF OF PENN.

FOCUS AREA OF SVR TSRA LATE THIS AFTERNOON AND EVENING WILL BE NEAR
AND JUST TO THE NORTH OF INTERSTATE 80 IN CENTRAL AND EASTERN PENN.
POCKETS OF 0-1KM EHI...0-1KM AND 0-3 KM BULK SHEAR OF 25KTS AND 40
KTS RESPECTIVELY /ALONG WITH A BAND OF RELATIVELY LOWER SFC DEWPOINT
DEPRESSIONS LESS THAN 10F/ WILL SUPPORT THE POTENTIAL FOR
STRONG/DAMAGING STRAIGHT LINE WINDS FROM THE NORTHWEST...AND EVEN
SOME TRANSIENT SUPERCELLS NEAR AND TO THE EAST OF KIPT.

THE WINDS WILL BECOME MORE-WESTERLY AND THE SUN WILL BAKE THE AREA
THIS AFTERNOON. DEEP MIXING AND EXTREMELY ABNORMAL TEMPERATURES
ALOFT WILL LEAD TO MAXES AROUND 100F IN THE SUSQ VALLEY. ALL THE
REST OF THE AREA WILL BE IN THE 90S. THESE ARE ALL VERY CLOSE TO
RECORD VALUES FOR THE DAY. SEE BELOW FOR MORE DETAILED CLIMATE INFO.
MODEL DATA SUGGESTS THAT ISOLD STORMS MOVE DOWN FROM WRN NY OR POP
UP OVER THE NE LATE THIS AFTN...BUT THE NAM IS VERY PESSIMISTIC/DRY
VS THE OTHER NEAR TERM GUIDANCE. THE GFS IS MOST-AGGRESSIVE IN
GENERATING CONVECTION/QPF IN THE AFTERNOON. THE LACK OF QPF IS NOT
SURPRISING SINCE THE WARM TEMPS ALOFT WILL BE A HINDRANCE TO DEEP
CONVECTION. WILL CONTINUE AS WITH PREV FORECASTS AND HINT AT
ISOLD/SCT CONVECTION IN THE NE THIS AFTN...AND FOR MOST OF THE NRN
TIER BY EARLY EVENING. SPC SLIGHT RISK MENTIONS MODERATE TO STRONG
VERTICAL SHEAR WHICH COULD MAKE SUPERCELL STORMS POSSIBLE.

&&

.SHORT TERM /6 PM THIS EVENING THROUGH 6 PM SUNDAY/...
SCATTERED SHOWERS AND THUNDERSTORMS ARE EXPECTED TO BE FIRING UP
OVER THE NORTH IN THE EVENING. BUT...THE LOSS OF BEST SOLAR
RADIATION COULD KEEP THE CONVECTION SPARSE. WILL TOP POPS AT ABOUT
40PCT. WILL CONTINUE TO MENTION TSTORMS WITH GUSTY WINDS.
TEMPS IN THE ENTIRE PROFILE ARE VERY WARM SO LARGE HAIL IS A LOWER
THREAT THAN WIND DAMAGE. IF STORMS REMAIN CELLULAR....THE THREAT
FOR HAIL WILL BE GREATER. BUT SPC MENTIONS MORPH OF STORMS INTO
MULTI-CELL AND/OR BOWING MCS POSSIBLE. THE REAL FRONT AND
DRY/COOLER AIR WAITS UNTIL LATE TONIGHT OR EARLY SUNDAY TO GET
INTO THE FAR N...AND TAKES UNTIL SUNDAY NIGHT TO REACH THE
SOUTHERN BORDER. WILL KEEP MINS VERY MILD IN THE SRN HALF OF THE
AREA. THE NRN TIER SHOULD DIP INTO THE L-M60S...NOT FAR FROM
NORMALS. SINCE THE FRONT MOVES SLOWLY...SCT SHOWERS AND
THUNDERSTORMS REMAIN IN THE FORECAST THROUGH SUNDAY EVENING IN
THE SOUTH. SLIGHT RISK STAYS UP OVER THE SRN TIER FOR SUNDAY AS LIFT
PRESENT ALONG THE FRONT AND VERY HIGH MOISTURE AND HEAT LEAD TO
HIGH CAPE AND MODERATE SHEAR AGAIN SUNDAY. CLOUDS AND THE COOLER
AIR ON THE WHOLE WILL CHOP 10 TO 15F OFF SUNDAY HIGHS VS SATURDAY.

&&

.LONG TERM /SUNDAY NIGHT THROUGH FRIDAY/...
A WELCOME RETURN TO NEAR TO SLIGHTLY BELOW NORMAL TEMPERATURES
AND LOWER HUMIDITY IS IN STORE FOR EARLY NEXT WEEK...AS THE UPPER
LEVEL RIDGE RETROGRADES TO THE SW UNITED STATES AND A TROF DIGS
INTO THE NORTHEAST.

12Z GEFS SHOWS THE RIBBON OF HIGHER PWATS ALONG AND AHEAD OF THE
FRONT SLOWING DOWN AND STALLING JUST SOUTH OF THE AREA EARLY
NEXT WEEK. HELD ON TO SLIGHTLY HIGHER POPS INTO MONDAY ACROSS FAR
SOUTHERN PA.

MODELS ARE HINTING AT A DEVELOPING BERMUDA HIGH IN THE WESTERN
ATLANTIC BY LATE NEXT WEEK...WHICH COULD LEAD TO A GRADUAL
INCREASE HEAT AND HUMIDITY HEADING TOWARDS NEXT WEEKEND.

&&

.AVIATION /13Z SATURDAY THROUGH WEDNESDAY/...
LIGHT HAZE WITH VSBYS OF 6-7SM WILL LINGER FOR MUCH OF THE DAY...
ESP ACROSS SRN AIRFIELDS. THE REST OF SATURDAY WILL FEATURE
WIDESPREAD VFR CONDS AND AN INCREASINGLY GUSTY WEST WIND. BUFKIT
SOUNDINGS SUPPORT AFTN GUSTS BTWN 20-25KTS ACROSS THE NORTHERN HALF
OF THE STATE.

COLD FRONT DROPPING SOUTH INTO PA WILL SUPPORT AT LEAST SCT TSRA
THIS AFTN/EVE...STARTING ACROSS THE NORTH AND MOVING SWD THROUGH
THE AFTN.

OUTLOOK... SUN...ISOLD THUNDERSTORM IMPACTS...MAINLY SOUTH.
MON- WED...NO SIG WX EXPECTED.

&&

.CLIMATE...
REC MAXES FOR SAT THE 7TH ARE 101F SET IN THE HOT SUMMER OF 1988
AT BOTH MDT AND IPT. THICKNESSES OF 582DAM...8H TEMPS IN THE
M20S...700H TEMPS OVER 12C...SUNSHINE AND A LIGHT WESTERLY
DOWNSLOPE WIND WILL PUT THOSE RECORDS IN JEOPARDY.

OTHER RECORDS OF NOTE FOR 7 JULY...
99F ALTOONA
98F STATE COLLEGE
93F BRADFORD
100F YORK 3SSW

&&

.CTP WATCHES/WARNINGS/ADVISORIES...
HEAT ADVISORY FROM NOON TODAY TO 6 PM EDT THIS EVENING FOR
PAZ019-025>028-034-035-045-046-049>053-058.
EXCESSIVE HEAT WARNING FROM NOON TODAY TO 6 PM EDT THIS
EVENING FOR PAZ036-056-057-059-063>066.

&&

SYNOPSIS...DANGELO/LAMBERT
NEAR TERM...LAMBERT
SHORT TERM...DANGELO
LONG TERM...EVANEGO
AVIATION...GARTNER
CLIMATE...LAMBERT
Hazardous weather outlook, Jul 7, 12:08 PM EDT, 2 hours 16 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE STATE COLLEGE PA
1208 PM EDT SAT JUL 7 2012

PAZ037-041-042-081615-
TIOGA-NORTHERN LYCOMING-SULLIVAN-
1208 PM EDT SAT JUL 7 2012

...SEVERE THUNDERSTORM WATCH 477 IN EFFECT UNTIL 7 PM EDT THIS
EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL PENNSYLVANIA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO
WEATHER.GOV/STATECOLLEGE ON THE INTERNET FOR MORE
INFORMATION ABOUT THE FOLLOWING HAZARDS.

   SEVERE THUNDERSTORM WATCH.

THUNDERSTORMS WILL LIKELY FORM DURING THE MID TO LATE AFTERNOON
ACROSS NORTHERN PENNSYLVANIA AND MOVE SOUTHWARD THROUGH THE STATE
TONIGHT. SOME OF THESE STORMS COULD BECOME SEVERE AND PRODUCE
DAMAGING WINDS AND LARGE HAIL.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED THIS AFTERNOON AND EVENING.

PAZ004>006-010>012-017-018-024-033-081615-
WARREN-MCKEAN-POTTER-ELK-CAMERON-NORTHERN CLINTON-CLEARFIELD-
NORTHERN CENTRE-CAMBRIA-SOMERSET-
1208 PM EDT SAT JUL 7 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL PENNSYLVANIA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS THIS AFTERNOON AND
EVENING.

THUNDERSTORMS WILL LIKELY FORM DURING THE MID TO LATE AFTERNOON
ACROSS NORTHERN PENNSYLVANIA AND MOVE SOUTHWARD THROUGH THE STATE
TONIGHT. SOME OF THESE STORMS COULD BECOME SEVERE AND PRODUCE
DAMAGING WINDS AND LARGE HAIL.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED THIS AFTERNOON AND EVENING.

PAZ046-049>053-058-081615-
SOUTHERN LYCOMING-UNION-SNYDER-MONTOUR-NORTHUMBERLAND-COLUMBIA-
SCHUYLKILL-
1208 PM EDT SAT JUL 7 2012

...SEVERE THUNDERSTORM WATCH 477 IN EFFECT UNTIL 7 PM EDT THIS
EVENING...
...HEAT ADVISORY IN EFFECT UNTIL 8 PM EDT THIS EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL PENNSYLVANIA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO
WEATHER.GOV/STATECOLLEGE ON THE INTERNET FOR MORE
INFORMATION ABOUT THE FOLLOWING HAZARDS.

   SEVERE THUNDERSTORM WATCH.
   HEAT ADVISORY.

IN ADDITION...THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS
LATE THIS AFTERNOON AND EVENING.

THUNDERSTORMS WILL LIKELY FORM DURING THE MID TO LATE AFTERNOON
ACROSS NORTHERN PENNSYLVANIA AND MOVE SOUTHWARD THROUGH THE STATE
TONIGHT. SOME OF THESE STORMS COULD BECOME SEVERE AND PRODUCE
DAMAGING WINDS AND LARGE HAIL.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED THIS AFTERNOON INTO EARLY
TONIGHT.

PAZ019-025>028-034-035-045-081615-
SOUTHERN CENTRE-BLAIR-HUNTINGDON-MIFFLIN-JUNIATA-BEDFORD-FULTON-
SOUTHERN CLINTON-
1208 PM EDT SAT JUL 7 2012

...HEAT ADVISORY IN EFFECT UNTIL 8 PM EDT THIS EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL PENNSYLVANIA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO
WEATHER.GOV/STATECOLLEGE ON THE INTERNET FOR MORE
INFORMATION ABOUT THE FOLLOWING HAZARDS.

   HEAT ADVISORY.

IN ADDITION...THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS
LATE THIS AFTERNOON AND EVENING.

THUNDERSTORMS WILL LIKELY FORM DURING THE MID TO LATE AFTERNOON
ACROSS NORTHERN PENNSYLVANIA AND MOVE SOUTHWARD THROUGH THE STATE
TONIGHT. SOME OF THESE STORMS COULD BECOME SEVERE AND PRODUCE
DAMAGING WINDS AND LARGE HAIL.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED LATE THIS AFTERNOON INTO EARLY
TONIGHT.

PAZ036-056-057-059-063>066-081615-
FRANKLIN-PERRY-DAUPHIN-LEBANON-CUMBERLAND-ADAMS-YORK-LANCASTER-
1208 PM EDT SAT JUL 7 2012

...EXCESSIVE HEAT WARNING IN EFFECT UNTIL 8 PM EDT THIS EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL PENNSYLVANIA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO
WEATHER.GOV/STATECOLLEGE ON THE INTERNET FOR MORE
INFORMATION ABOUT THE FOLLOWING HAZARDS.

   EXCESSIVE HEAT WARNING.

IN ADDITION...THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS
LATE TODAY INTO TONIGHT.

THUNDERSTORMS WILL LIKELY FORM DURING THE MID TO LATE AFTERNOON
ACROSS NORTHERN PENNSYLVANIA AND MOVE SOUTHWARD THROUGH THE STATE
TONIGHT. SOME OF THESE STORMS COULD BECOME SEVERE AND PRODUCE
DAMAGING WINDS AND LARGE HAIL.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.

THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS SUNDAY...MAINLY
DURING THE AFTERNOON AND EARLY EVENING HOURS.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED LATE TODAY INTO TONIGHT....AND
AGAIN ON SUNDAY.

LAMBERT

In the hours before

Special weather statement, Jul 7, 11:02 AM EDT, 3 hours 22 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE STATE COLLEGE PA
1102 AM EDT SAT JUL 7 2012

PAZ037-071630-
TIOGA PA-
1102 AM EDT SAT JUL 7 2012

...A LINE OF STRONG THUNDERSTORMS WILL AFFECT NORTHEASTERN TIOGA
COUNTY...

AT 1053 AM EDT...THE SOUTHWEST END OF A LINE OF STRONG THUNDERSTORMS
WAS LOCATED FROM 25 MILES NORTHEAST OF WOODHULL TO 20 MILES
NORTHWEST OF WOODHULL TO 17 MILES NORTH OF STANNARDS...MOVING
SOUTHEAST AT 55 MPH.

WIND GUSTS FROM THE NORTH TO NORTHWEST...UP TO 45 MPH AND PEA SIZE
HAIL ARE POSSIBLE WITH THESE STORMS. ALSO...EXPECT FREQUENT CLOUD TO
GROUND LIGHTNING FROM THESE STORMS AS THEY CROSS EXTREME
NORTHEASTERN TIOGA COUNTY BETWEEN 1130 AM AND 1230 PM. DO NOT STAY
IN THE OPEN NOR SEEK SHELTER UNDER TREES WHEN LIGHTNING
THREATENS...MOVE INDOORS WHEN A THUNDERSTORM APPROACHES. THESE
STORMS WILL AFFECT ELKLAND...TIOGA JUNCTION AND ROSEVILLE.

THIS WILL IMPACT THE FOLLOWING MAJOR ROADS...ROUTE 6 NEAR THE
BRADFORD COUNTY LINE...ROUTE 15 FROM TIOGA TO LAWRENCEVILLE.

LAT...LON 4199 7692 4194 7690 4177 7689 4177 7690
      4200 7735 4200 7693

FORECASTER: LAMBERT
Special weather statement, Jul 7, 1:52 PM EDT, 32 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE STATE COLLEGE PA
152 PM EDT SAT JUL 7 2012

PAZ005-006-037-071915-
MCKEAN PA-POTTER PA-TIOGA PA-
152 PM EDT SAT JUL 7 2012

...A LINE OF STRONG THUNDERSTORMS WILL AFFECT NORTHEASTERN
MCKEAN...NORTHERN POTTER AND TIOGA COUNTIES BETWEEN 215 PM AND 315
PM EDT...

AT 146 PM EDT...A LINE OF STRONG THUNDERSTORMS EXTENDED FROM NEAR
ANGELICA...TO LITTLE VALLEY...AND SINCLAIRVILLE IN SOUTHERN NEW
YORK. THIS LINE OF STORMS WAS MOVING QUICKLY TO THE SOUTHEAST AT...
MOVING SOUTHEAST AT 35 MPH AND WILL MOVE TO NEAR THE
PENNSYLVANIA...NEW YORK BORDER AROUND 215 PM...THEN SOUTH OF ROUTE 6
BETWEEN 230 PM AND 315 PM.

THIS LINE OF STORMS WILL LIKELY CONTINUE TO GRADUALLY INTENSIFY AND
MAY BECOME SEVERE OVER THE NEXT HOUR.

WIND GUSTS TO 50 MPH AND PEA TO MARBLE SIZE HAIL ARE POSSIBLE WITH
THESE STORMS. EXPECT FREQUENT...DANGEROUS CLOUD TO GROUND LIGHTNING
FROM THESE STORMS. DO NOT STAY IN THE OPEN NOR SEEK SHELTER UNDER
TREES WHEN LIGHTNING THREATENS...MOVE INDOORS WHEN A THUNDERSTORM
APPROACHES. THESE STORMS WILL AFFECT GENESEE...ELKLAND...COUDERSPORT
AND ROULETTE.

THIS WILL IMPACT THE FOLLOWING MAJOR ROADS...ROUTE 6...ROUTE 15...
ROUTE 219...STATE ROAD 46...STATE ROAD 59...STATE ROAD 446...STATE
ROAD 449.

LAT...LON 4174 7688 4170 7688 4164 7726 4168 7839
      4200 7892 4201 7732

FORECASTER: LAMBERT

The office that day

Everything else NWS State College, PA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 7, 11:02 AM EDTSpecial Weather StatementCTPTioga88 min
Jul 7, 11:36 AM EDTSevere Thunderstorm WarningCTPTioga39 min
Jul 7, 1:52 PM EDTSpecial Weather StatementCTPMcKean, Potter, Tioga83 min
Jul 7, 3:26 PM EDTSevere Thunderstorm WarningCTPCameron, Centre, Clinton, Lycoming, Potter, Sullivan and 1 more64 min
Jul 7, 4:26 PM EDTSevere Thunderstorm WarningCTPCentre, Clinton, Columbia, Lycoming, Montour, Northumberland and 3 more64 min
Jul 7, 4:37 PM EDTSpecial Weather StatementCTPCentre, Clearfield38 min
Jul 7, 4:50 PM EDTSevere Thunderstorm WarningCTPCentre, Clearfield, Clinton, Huntingdon, Mifflin, Snyder55 min
Jul 7, 5:10 PM EDTSpecial Weather StatementCTPCambria35 min
Jul 7, 5:10 PM EDTSevere Thunderstorm WarningCTPColumbia, Northumberland, Schuylkill50 min
Jul 7, 5:23 PM EDTSevere Thunderstorm WarningCTPBedford, Blair, Cambria, Huntingdon52 min
Jul 7, 5:27 PM EDTSpecial Weather StatementCTPDauphin, Juniata, Lebanon, Northumberland, Perry, Snyder63 min
Jul 7, 5:34 PM EDTSpecial Weather StatementCTPClinton41 min
Jul 7, 5:52 PM EDTSpecial Weather StatementCTPClearfield53 min
Jul 7, 6:00 PM EDTSevere Thunderstorm WarningCTPClearfield44 min
Jul 7, 6:14 PM EDTSpecial Weather StatementCTPHuntingdon61 min
Jul 7, 6:21 PM EDTSevere Thunderstorm WarningCTPDauphin, Juniata, Perry39 min
Jul 7, 6:21 PM EDTSevere Thunderstorm WarningCTPCumberland, Franklin, Huntingdon, Juniata, Perry39 min
Jul 7, 6:21 PM EDTSevere Thunderstorm WarningCTPLancaster, Lebanon72 min
Jul 7, 6:40 PM EDTSpecial Weather StatementCTPCentre20 min
Jul 7, 6:41 PM EDTSpecial Weather StatementCTPCentre19 min
Jul 7, 6:57 PM EDTSpecial Weather StatementCTPCentre18 min
Jul 7, 6:59 PM EDTSevere Thunderstorm WarningCTPCumberland, Franklin, Juniata, Perry, York61 min
Jul 7, 7:51 PM EDTSevere Thunderstorm WarningCTPCumberland, Dauphin, Lancaster, Lebanon, Perry, York69 min

Nearby

Severe Thunderstorm Warnings in Pennsylvania, 2012Every severe thunderstorm warning in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.